Ohio, 2004Flood in Ohio, September 8 to 10, 2004
September 8 to 10, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 8, 1:50 AM EST, 11 hours 5 minutes earlier.
Area forecast discussion, Sep 8, 1:50 AM EST, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
250 AM EDT WED SEP 8 2004
.AVIATION...
EXPECT ONSET OF STEADY RAIN AND MVFR CONDITIONS 10Z-13Z AS LEADING
EDGE OF CIRCULATION AROUND FRANCES REMNANTS (1012MB ISOBAR) MOVES
INTO THE UPPER OHIO VALLEY. BY 15Z-18Z, EXPECT CONDITIONS TO LOWER
INTO IFR AS RAIN BECOMES HEAVIER. THIS SHOULD LAST UNTIL 06Z-12Z
THURSDAY.
&&
.SHORT TERM (TODAY THROUGH THURSDAY NIGHT)...
FORECAST FOR THE MOST PART IS IN LINE. REMNANTS OF FRANCES STILL ON
TRACK TO AFFECT REGION THROUGH THURSDAY. A FEW ASPECTS OF THE
FORECAST HAVE CHANGED...AXIS OF HEAVIER PRECIP HAS SHIFTED FURTHER
WEST ALONG STALLED FRONTAL BOUNDARY. HEAVIEST RAIN SHOULD MOVE
ACROSS EASTERN OHIO LATER TODAY AND TONIGHT. ALSO MODELS HAVE
INCREASED EXITING SPEED ON THURSDAY...THIS WILL BRING A FASTER END
TO THE RAIN AND POSSIBLY PREVENT ADDITIONAL FLOOD PROBLEMS. GREATEST
CONCERN FOR FLOODING TODAY IS ACROSS PORTIONS OF OH COUNTIES AS THEY
SAW 2 TO 3 INCHES OF RAIN WITH THE CONVECTION THAT DEVELOPED TUE
EVENING. HELD ON TO CLOUD COVER ON THURSDAY NIGHT A BIT LONGER AS
MODELS SHOW LL MOISTURE HANGING AROUND WITH TROUGH.
&&
.LONG TERM (FRIDAY THROUGH TUESDAY)...
RIDGE OF HIGH PRESSURE BUILDS IN FRIDAY WHICH SHOULD PROVIDE NICE
WEATHER FRI AND SAT. CURRENT GFS HAS SPED UP THE NEXT WEAK FRONT ON
SUNDAY. WITH LIMITED MOISTURE AND SPEED WENT WITH 20 TO 30 POPS ON
SUN.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FOR ZONE MDZ001 TODAY THROUGH THURSDAY EVENING.
OH...FLOOD WATCH FOR ZONES OHZ039>041-048>050-057>059-068-069 TODAY
THROUGH THURSDAY EVENING.
PA...FLOOD WATCH FOR ZONES PAZ007>009-013>016-020-022-023-
029>032 TODAY THROUGH THURSDAY EVENING.
WV...FLOOD WATCH FOR ZONES WVZ001>004-012-021>023-041 TODAY THROUGH
THURSDAY EVENING.
&&
AVIATION...11
SHORT TERM...22
LONG TERM...22Hazardous weather outlook, Sep 8, 4:46 AM EST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
546 AM EDT WED SEP 8 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-090945-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
546 AM EDT WED SEP 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE UPPER OHIO VALLEY FOR THIS
AFTERNOON AND TONIGHT AS THE AREA MAY GET HEAVY RAIN ASSOCIATED WITH
A SLOW MOVING COLD FRONT AND THE REMNANTS OF FRANCES. LOCATIONS
GETTING MORE THAN 2 OR 3 INCHES MAY HAVE FLOODING DEVELOP IN POOR
DRAINAGE AREAS AND ALONG SMALL STREAMS.
.DAYS TWO THROUGH SEVEN...
A FLOOD WATCH IS IN EFFECT FOR THURSDAY /DAY 2/ UNTIL 8 PM. A RIVER
FLOOD WATCH IS ALSO IN EFFECT FOR THURSDAY...AND FOR FRIDAY /DAY 3.
WIDESPREAD RAIN AMOUNTS EXCEEDING 3 INCHES MAY CAUSE FLOODING TO
OCCUR...WITH THE ALLEGHENY...OHIO...AND MUSKINGUM RIVER BASINS MOST
VULNERABLE TO GETTING SUCH RAIN AMOUNTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER NET ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT.
SKYWARN SPOTTERS ARE REQUESTED TO REPORT EACH ADDITIONAL INCH OF
RAINFALL.
Flood, Noble
- When
- September 8, 12:55 PM EST to September 10, 6:00 AM EST
- Where
- Noble forecast zone
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.766, -81.456 (the zone’s center; the record gives no point)
Rain from remnants of Hurricane Frances began late on the 7th. It ended the morning of the 9th, but flooding continued. At 155 PM EDT, the West Fork of Duck Creek flooded near Caldwell. Carlisle reported 4 inches of rain. At 415 PM, Mt Ephraim had 5" of rain. By 528 PM, houses were being evacuated in East Union; all state roads were closed across county. 200 people were evacuated in Belle Valley and Caldwell. By 9 AM on 9th, many roads remain closed. Total rain: Mt Ephraim 6.2 inches; Hiramsburg 5.8". (FRANCES)
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Ohio, September 8 to 13, 20041 death · $200,000 · 1 event
- Tornadoes and Flash Flooding in Virginia, September 8, 2004$668,000 · F2 · 17 events
- Flash Flood and Flood in Pennsylvania, September 8 to 9, 2004$12 million · 2 events
- Flash Flooding and Flood in Ohio, September 8 to 9, 2004$8.3 million · 5 events
- Flooding in Ohio, September 8 to 9, 2004$3.5 million · 9 events
- Flood in Pennsylvania, September 8 to 10, 2004$4.0 million · 1 event
- Flood in Ohio, September 8 to 10, 2004$2.0 million · 1 event
- Flood in Ohio, September 8 to 12, 2004$1.0 million · 1 event
- Tornado and Flash Flooding in Maryland, September 8, 2004$195,000 · F1 · 5 events
- Flooding in Pennsylvania, September 8 to 9, 2004$500,000 · 2 events
- Flood in Ohio, September 8 to 10, 2004$300,000 · 1 event
- Tornadoes and Damaging Wind in Virginia, September 8, 2004$63,000 · F1 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422568.